Ice Storm, Lake
- When
- December 1, 12:45 PM CST to December 2, 12:00 AM CST
- Where
- Lake forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.472, -87.376 (the zone’s center; the record gives no point)
A mix of snow and sleet began during the early afternoon hours of December 1st, then quickly changed to freezing rain by late afternoon. The freezing rain continued for several hours into Saturday night.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A mix of snow and sleet began during the early afternoon hours of December 1st, then quickly changed to freezing rain by late afternoon. The freezing rain continued for several hours into Saturday night.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Dec 1, 12:13 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
1213 PM CST SAT DEC 1 2007
.DISCUSSION...
1138 AM CST
VERY LITTLE CHANGE TO PREVIOUS THINKING WITH EVERYTHING STILL ON
TRACK FOR A MAJOR WINTER STORM TO AFFECT NORTHERN ILLINOIS THIS
AFTERNOON AND EVENING. LARGE SHEILD OF WARM AIR ADVECTION
PRECIPITATION ENCROACHING ON THE AREA AT THIS TIME. VERY DRY
AIRMASS OVER THE REGION HAS BEEN CAUSING MUCH OF PRECIP TO
EVAPORATE INITIALLY...HOWEVER THE CONTRACTING DONUT HOLE ON
KLOT WSR-88D IS INDICATION THAT THE DRY AIR IS QUICKLY BEING
EATEN AWAY.
PRECIP WILL LIKELY START AS SNOW OR SLEET MOST AREA...EXCEPT
FARTHER SOUTH WHERE PRECIP COULD MIX WITH SOME FREEZING RAIN AT
OR NEAR THE ONSET OVER FAR SOUTHERN CWA. COULD SEE A QUICK 1-3
SNOWFALL OVER NORTHERN PORTIONS OF THE CWA...BUT WITH VERY RECENT
ACARS SOUNDINGS FROM RFD ALREADY SHOWS TEMPS AROUND 0C FROM
780-750MB SO SNOW WINDOW SHOULDNT BE OVERLY LARGE. VERY STRONG
WARM AIR ADVECTION SHOULD CONTINUE QUICKLY SEND AN INCREASINGLY
DEEP LAYER OF THE ATMOSPHERE ABOVE FREEZING DURING THE AFTERNOON
WITH PRECIP LIKELY TO TRANSITION TO FREEZING RAIN AREA WIDE BY
LATE AFTERNOON.
SOUTH EDGE OF THE ADVANCING PRECIP IS LIFTING NORTHWARD AND SHOULD
RESULT IN A QUICKER ENDING OF THE PRECIP OVER OUR SOUTHERN CWA AND
SHOULD ALSO RESULT IN A NORTH SOUTH GRADIENT TO THE QPF...WITH
HEAVIEST AMOUNTS NEAR THE WISCONSIN BORDER. POTENTIAL FOR >0.5
ICE STILL LOOKS PRETTY GOOD OVER NORTH CENTRAL ILLINOIS EASTWARD
INTO THE NORTHERN SUBURBS OF CHICAGO...WHICH COULD TURN INTO
PRETTY BIG PROBLEM WHEN COMBINED WITH THE WIND.
TWEAKED SHORT TERM GRIDS/DERIVED PRODUCTS HAVE ALREADY BEEN SENT.
IZZI
&&
.PREV DISCUSSION...
140 AM CST
COMPLEX AND DANGEROUS WINTER STORM NEXT 24 HOURS WILL BE MAIN FOCUS
OF THIS FORECAST. WILL CONTINUE WINTER STORM WARNING FOR AREAS ALONG
AND N OF IL/KANKAKEE RIVERS THROUGH MIDNIGHT AND WILL ISSUE WINTER
WEATHER ADVISORY FOR AREAS SOUTH THROUGH EARLY EVENING.
AT MIDNIGHT STRONG ARCTIC 1034MB SURFACE HIGH CENTERED OVER NORTHERN
IL WITH TEMPS MOSTLY UPPER TEENS TO LOWER 20S. TEMPS HAVE MODERATED
A FEW DEGREES FROM THE EVENING AS HIGH CLOUDS HAVE OVERSPREAD AREA.
EVEN MORE OMINOUS ARE DEW POINT TEMPS RANGING FROM AROUND 10 SOUTH
OF KANKAKEE RIVER TO AROUND ZERO NEAR WIS BORDER. WV AND IR
SATELLITE IMAGERY SHOWS TROF DROPPING DOWN OFF WEST COAST KICKING
TROF OFF BAJA CALIF INLAND. NICE COMMA PATTERN DEVELOPING AND
RAPIDLY COOLING TOPS SEEN OVER SRN CA/SRN NV/AZ/UT.
MODELS SEEM TO HAVE GOOD HANDLE ON THE EVOLUTION OF THE STORM AND
HAVE SHOWN PRETTY GOOD CONSISTENCY BETWEEN RUNS. NAM STILL SOMEWHAT
SLOWER AND SLIGHTLY SOUTH WITH SURFACE LOW TRACK. BUT FAIRLY GOOD
AGREEMENT ON TEMPERATURE PROFILES AND QPF. SURFACE LOW EXPECTED TO
DEEPEN TO NEAR 990MB OVER CO TODAY AND MOVE OUT ACROSS NEB AND IA
LATER THIS AFTERNOON AND EVENING. VERY IMPRESSIVE WARM AIR ADVECTION
SETS UP WITH 60+ KT 850 MB JET AXIS FROM TX TO ERN IA/WRN IL BY 00Z.
MEANWHILE 250 MB JET STREAKS OUT OF AZ INTO IA TODAY. THIS RESULTS
IN VERY STRONG LIFT AND PRECIP PRODUCTION OVER NORTHERN IL FROM MID
AFTERNOON THROUGH EARLY EVENING. TOTAL MODEL QPF OF AROUND 1 INCH
NEAR WIS BORDER TO AROUND 1/4 INCH FAR SOUTH PART OF FORECAST AREA.
MOST OF THIS WILL BE FROZEN OR FREEZING. GFS HAS AIR MASS SATURATED
DOWN TO ABOUT 850 MB/5K FEET BY 18Z. INITIALLY VERY DRY LOW LEVELS
WILL TAKE A WHILE TO SATURATE BUT VERTICAL MOTION INCREASES SO
RAPIDLY THAT PRECIP SHOULD BE REACHING GROUND BY AROUND NOON OR
SHORTLY THEREAFTER. TIME HEIGHT SECTIONS...MODEL SOUNDINGS AND USING
TOP DOWN PRECIP TYPE FORECAST METHOD...SATURATION AND STRONG
VERTICAL MOTION AT TEMPS BELOW -10C SHOULD ENSURE GOOD DENDRIDIC
CRYSTAL GROWTH. TEMP PROFILE SHOULD INITIALLY BE ALL BELOW FREEZING
N 2/3 OF AREA...SO PRECIP SHOULD START OUT AS ALL SNOW. MID LEVEL
TEMPS QUICKLY WARM TO ABOVE FREEZING BY AROUND 21Z...SO SLEET SHOULD
BE MIXING IN. BY 00Z MODEL SOUNDINGS SHOW LARGE WARM LAYER UP TO +5C
WHICH SHOULD ENSURE TOTAL MELTING OF SNOW. THIS FALLS INTO FAIRLY
DEEP 5K FOOT SUBFREEZING LAYER. THIS IS A CLASSIC FREEZING RAIN
SOUNDING. 00Z IS ALSO ABOUT THE TIME OF MAX LIFT AND HEAVIEST
PRECIP. SO THERE IS A VERY REAL THREAT OF HEAVY ICE ACCUMULATIONS
...ESPECIALLY FAR NORTHERN IL. FAR S PART OF FORECAST AREA SHOULD
BEGIN AS A SNOW/SLEET MIX AND CHANGE TO FREEZING RAIN. SURFACE TEMPS
SHOULD INCREASE TO ABOVE FREEZING BY LATE AFTERNOON AND PRECIP
SHOULD BECOME RAIN. WITH LESSER QPF AND TEMPS WARMING SOONER...DONT
EXPECT SEVERE ICING IN SOUTHERN PART OF FORECAST AREA.
MID AND UPPER LEVELS DRY OUT AND VERTICAL MOTION DIMINISHES RAPIDLY
FROM 03-06Z WHICH SHOULD RESULT IN PRECIP DIMINISHING TO FREEZING
DRIZZLE OR DRIZZLE AS SURFACE TEMPS CREEP UP ABOVE FREEZING BY
MIDNIGHT. SO TIMING OF HEADLINES LOOKS TO BE RIGHT ON. FOR SUNDAY
TEMPS COULD CLIMB INTO 50S AND ANY ICE THAT ACCUMULATES TODAY SHOULD
QUICKLY MELT AWAY. AS SURFACE LOW CONTINUES MOVING NORTHEAST INTO
GREAT LAKES...COLD FRONT WILL SWEEP THROUGH AND TEMPS WILL FALL
BACK AS QUICKLY AS THEY CAME UP. GFS SEEMS A BIT FAST IN BRINGING
COLD FRONT THROUGH AND NAM A BIT SLOW. COULD BE SHOWERS AND EVEN
ELEVATED THUNDER SUNDAY AS PER SPC DAY 2 OUTLOOK.
NOT MUCH TIME TO MESS WITH LATER PERIODS. RIDGE BUILDS OVER WESTERN
US. A SERIES OF WAVES MOVING THROUGH THE RIDGE AND THEN DROPPING
SOUTHEAST INTO THE MIDWEST WILL BRING A FEW BOUTS OF LIGHT SNOW
ESPECIALLY THURSDAY NIGHT THROUGH WEDNESDAY. BELOW TEMPERATURES
THROUGH THE FIRST HALF OF THE WEEK BEFORE SOME MODERATION LATE.
&&
.AVIATION...
18Z TAFS...DIFFICULT FORECAST THIS PERIOD BUT CONDITIONS WILL
QUICKLY DETERIORATE EARLY THIS AFTERNOON. BAND OF MODERATE SNOW
FROM RFD/ARR/JOT WILL LIFT NORTHEAST ACROSS NE IL OVER THE NEXT
HR OR TWO. HAVE OPTED TO HANDLE THIS WITH A TEMPO GROUP AS IT WILL
LIKELY BE SHORT LIVED BUT DROP VIS TO 1SM OR LESS. AFTER THIS
INITIAL BAND MOVES THRU...EXPECT PREVAILING LIGHT SNOW TO MIX WITH
SLEET THEN MIX WITH FREEZING RAIN. BASED TRANSITION TIMING IN THE
TAFS ON MODEL SOUNDINGS BUT WILL LIKELY NEED TO REFINE TIMING AND
PRECIP TYPE THRU THE AFTERNOON. ONCE PRECIP DOES MAKE THE CHANGE
OVER...EXPECT VISIBILITIES TO REMAIN IN THE 2-4SM RANGE OR BETTER.
OF GREATEST CONCERN IS THE PROLONGED PERIOD OF FREEZING RAIN THAT
IS EXPECTED FROM LATE AFTERNOON THRU LATE EVENING. IT IS POSSIBLE
THAT SOME AREAS WILL RECEIVE ONE QUARTER TO ONE HALF INCH OF ICE.
BUT SFC TEMPERATURES WARM ABOVE FREEZING BY LATE EVENING AND
CERTAINLY OVERNIGHT. THUS PRECIP WILL EVENTUALLY CHANGEOVER TO
JUST RAIN AND THEN EVENTUALLY TAPER OFF TO DRIZZLE BY MORNING
THOUGH THERE IS CHANCE OF RAIN THRU THE END OF THE PERIOD. CIGS TO
DROP INTO IFR WITH MODERATE/HEAVY SNOW BUT OVERALL EXPECT
PREVAILING MVFR CIGS INTO THE EVENING THEN POSSIBLY DROPPING BACK
INTO IFR OVERNIGHT. CMS
&&
.MARINE...
456 AM CST
WINDS CURRENTLY LIGHT ON LAKE MI WITH STRONG HIGH PRESSURE CENTERED
OVER THE CENTRAL GREAT LAKES. WINDS TO BECOME SE THIS MORNING AS
LOW PRESSURE CONTINUES TO DEEPEN IN THE CENTRAL HI PLAINS. AS THE
LOW MOVES E ACROSS NEB THIS AFTERNOON AND INTO IA THIS EVENING THE
TIGHT PRESSURE GRADIENT BETWEEN THE LOW AND THE HIGH THEN OVER
QUEBEC AND THE NORTHEAST U.S. MOVES INTO THE WESTERN GREAT LAKES.
WINDS EXPECTED TO QUICKLY INCREASE TO GALE FORCE DURING THE LATER
AFTERNOON S AND CENTRAL PORTIONS OF LAKE MI...AND THE ENTIRE LAKE
BY THIS EVE AS MODELS INDICATING 35-40KT SE BOUNDARY LAYER WINDS
ACROSS THE LAKE BY 00-03Z.
WITH CENTER OF LOW FORECAST TO TRACK FROM CENTRAL WI ENE TO JUST
S OF THE SOO DURING THE DAY SUN GRADIENT AND RESULTING WINDS
SHOULD SLACKEN A BIT BUT NW HIGH GALES EXPECTED TO DEVELOP SUN
NIGHT AS THE LOW MOVES OFF TO THE E AND STRONG UNIDIRECTIONAL VERY
COLD NW FLOW DEVELOPS ACROSS THE REGION.
BESIDES STRONG WINDS...HAZARDOUS CONDITIONS DUE TO SNOW...SLEET
AND FREEZING RAIN WILL EXIST THIS AFTERNOON AND TONIGHT.
TRS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR ILZ003>006-
008-010>014-019>022.
WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR ILZ023-
032-033-039.
IN...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR INZ001-002.
WINTER WEATHER ADVISORY UNTIL 9 PM CST /10 PM EST/ THIS EVENING
FOR INZ010-011-019.
LM...GALE WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY FOR
LMZ777-779.
GALE WARNING FROM 3 PM THIS AFTERNOON TO 3 AM CST SUNDAY FOR
LMZ740>745.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 443 AM CST SAT DEC 1 2007 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 021045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 443 AM CST SAT DEC 1 2007 /543 AM EST SAT DEC 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. A WINTER STORM WARNING IS IN EFFECT FOR AREAS ALONG AND NORTH OF THE ILLINOIS AND KANKAKEE RIVER VALLEYS FROM 200 PM THROUGH MIDNIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT FOR AREAS SOUTH OF THE ILLINOIS AND KANKAKEE RIVER VALLEYS FROM 200 PM THROUGH 900 PM. SNOW AND SLEET WILL DEVELOP THIS AFTERNOON AND CHANGE TO FREEZING RAIN BY EVENING. SEE THE LATEST WINTER STORM PRODUCT FOR DETAILED INFORMATION ON THIS STORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT... HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT SNOW...SLEET AND ICE TOTALS TO THE NATIONAL WEATHER SERVICE CHICAGO. ALSO REPORT ANY DAMAGE TO TREES AND POWER LINES FROM ICE ACCUMULATION. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-021045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 443 AM CST SAT DEC 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. GALE FORCE WINDS TO 35 KNOTS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-021045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 443 AM CST SAT DEC 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. GALE FORCE WINDS TO 40 KNOTS ARE EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GALE FORCE WINDS TO 35 KNOTS KNOTS ARE LIKELY SUNDAY NIGHT AND MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO ALLSOPP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1209 PM CST SAT DEC 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM SNOW BRAIDWOOD 41.27N 88.22W
12/01/2007 E0.0 INCH WILL IL TRAINED SPOTTER
SNOW AND SLEET FALLING, ROADS SLICK AND CARS SLIDING
THROUGH INTERSECTIONS IN SW WILL COUNTY
1207 PM FREEZING RAIN 2 N WINNEBAGO 42.30N 89.24W
12/01/2007 E0.00 INCH WINNEBAGO IL BROADCAST MEDIA
SNOW HAS ENDED, MODERATE FREEZING RAIN AND SLEET NOW
FALLING AT WREX STUDIOS
&&
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1215 PM CST SAT DEC 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM SLEET BUCKLEY 40.60N 88.04W
12/01/2007 U0.00 INCH IROQUOIS IL EMERGENCY MNGR
SLEET OCCURRING IN IROQUOIS COUNTY. 4 CAR ACCIDENTS IN
SOUTHWEST PORTION OF COUNTY.
&&
HALBACHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1220 PM CST SAT DEC 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM FREEZING RAIN MORRIS 41.37N 88.43W
12/01/2007 U0.00 INCH GRUNDY IL NWS EMPLOYEE
SNOW HAS CHANGED OVER TO FREEZING RAIN AND IS LIGHTLY
ACCUMULATING
&&
HALBACHThe national radar mosaic for the moment the first event began.
2 ice storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67459, 67461.